Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 95, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 9, 2013, 12:49 PM CDT for Laclede County, Missouri. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 12:49 PM CDT (17:49 UTC)
- Expired
- Aug 10, 2013, 10:25 PM CDT
- In force
- 34 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Laclede County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Hazelgreen (HZLM7). The gauge peaked at 23.77 ft at Aug 8, 2013, 9:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
475 WGUS43 KSGF 091749 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1249 PM CDT FRI AUG 9 2013 ...The National Weather Service in Springfield has issued a Flood Warning for the following rivers in Missouri... Gasconade River at Hazelgreen affecting Laclede County .Heavy rainfall caused river levels to rise. Additional heavy rain is forecast so additional updates may be required. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with property and livestock along the river should continue to monitor river conditions. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC105-100549- /O.NEW.KSGF.FL.W.0095.130809T1749Z-130811T0325Z/ /HZLM7.1.ER.130809T1646Z.130810T0000Z.130810T0325Z.NO/ 1249 PM CDT FRI AUG 9 2013 The National Weather Service in Springfield has issued a * Flood Warning for the Gasconade River at Hazelgreen. The National Weather Service in Springfield has issued a * until Saturday evening...or until the warning is cancelled. * At 12:30 PM Friday The stage was 21.2 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 21.8 feet by this evening. The river will fall below flood stage tonight. * Impact...At 21.0 feet...Minor flooding begins at the gage site and mainly affects low lying areas along the river. && LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246 $$
2 follow-up statements
753 WGUS83 KSGF 092027 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 327 PM CDT FRI AUG 9 2013 ...The Flood Warning continues for the following rivers in Kansas... Missouri... Little Osage River at Fulton affecting Bourbon County Little Osage near Horton affecting Vernon County Marmaton River near Nevada affecting Vernon County Osage River near Schell City affecting Bates and Vernon Counties ...The Flood Warning continues for the following rivers in Missouri... Big Piney River at Fort Leonard Wood affecting Pulaski County Gasconade River at Hazelgreen affecting Laclede County Gasconade River at Jerome affecting Phelps County .Heavy rainfall this week caused river levels to rise. Additional rainfall is forecast over the next 48 hours so additional updates may be required. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && KSC011-101127- /O.EXT.KSGF.FL.W.0094.000000T0000Z-130811T1416Z/ /FTNK1.2.ER.130809T1601Z.130810T0600Z.130810T1416Z.NO/ 327 PM CDT FRI AUG 9 2013 The Flood Warning continues for The Little Osage River at Fulton. * At 3:15 PM Friday The stage was 25.4 feet. * Flood stage is 22.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 26.0 feet by around midnight. The river will fall below flood stage tomorrow late morning. * Impact...At 25.0 feet...Moderate flooding begins at the gage site. Farmland at the gage site becomes covered by flood waters, and Highway 31, east of town becomes flooded. Highway 31, four miles west of Fulton has flood waters reach four to six feet in depth. && LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477 $$ MOC217-101127- /O.EXT.KSGF.FL.W.0076.000000T0000Z-130814T0000Z/ /HTNM7.2.ER.130804T2020Z.130810T0600Z.130813T0000Z.NO/ 327 PM CDT FRI AUG 9 2013 The Flood Warning continues for The Little Osage near Horton. * At 2:45 PM Friday The stage was 45.1 feet. * Flood stage is 41.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 45.5 feet by around midnight. The river will fall below flood stage Monday evening. * Impact...At 45.0 feet...Moderate flooding begins at the gage site. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC169-101127- /O.CON.KSGF.FL.W.0084.000000T0000Z-130813T0600Z/ /TBNM7.2.ER.000000T0000Z.130807T1800Z.130812T0600Z.UU/ 327 PM CDT FRI AUG 9 2013 The Flood Warning continues for The Big Piney River at Fort Leonard Wood. * At 1:00 PM Friday The stage was 15.9 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Monday morning. * Impact...At 15.0 feet...Flood waters affect the Lower TA 250 Training Area. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ MOC105-101127- /O.CON.KSGF.FL.W.0095.000000T0000Z-130811T0325Z/ /HZLM7.1.ER.130809T1646Z.130810T0000Z.130810T0325Z.NO/ 327 PM CDT FRI AUG 9 2013 The Flood Warning continues for The Gasconade River at Hazelgreen. * At 2:30 PM Friday The stage was 21.6 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 21.8 feet by this evening. The river will fall below flood stage tonight. * Impact...At 21.0 feet...Minor flooding begins at the gage site and mainly affects low lying areas along the river. && LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246 $$ MOC161-101126- /O.CON.KSGF.FL.W.0083.000000T0000Z-130813T0120Z/ /JRMM7.3.ER.130806T1421Z.130807T1815Z.130812T0120Z.NR/ 327 PM CDT FRI AUG 9 2013 The Flood Warning continues for The Gasconade River at Jerome. * At 2:45 PM Friday The stage was 24.7 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 24.8 feet by this evening. * Impact...At 25.0 feet...Moderate flood stage. Flood waters inundate the lower backyard area of residences near the gage site. $$ MOC217-101126- /O.EXT.KSGF.FL.W.0074.000000T0000Z-130813T0215Z/ /NVDM7.2.ER.130804T1323Z.130807T1445Z.130812T0215Z.NO/ 327 PM CDT FRI AUG 9 2013 The Flood Warning continues for The Marmaton River near Nevada. * At 2:45 PM Friday The stage was 24.1 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Sunday before midnight. * Impact...At 24.0 feet...The county road west of the gage site is impassable. && LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438 $$ MOC013-217-101126- /O.EXT.KSGF.FL.W.0078.000000T0000Z-130813T1342Z/ /SCZM7.1.ER.130809T1411Z.130810T0600Z.130812T1342Z.NO/ 327 PM CDT FRI AUG 9 2013 The Flood Warning continues for The Osage River near Schell City. * At 2:45 PM Friday The stage was 30.9 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 31.4 feet by around midnight. The river will fall below flood stage Monday morning. * Impact...At 31.5 feet...The main road of the Schell Osage Conservation Area floods west of the conservation office. The north campground main road of the Schell Osage Conservation area floods. && LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415 $$
308 WGUS83 KSGF 100148 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 848 PM CDT FRI AUG 9 2013 ...The Flood Warning is cancelled for the following rivers in Missouri... Gasconade River at Hazelgreen affecting Laclede County .Heavy rainfall this week caused river levels to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC105-100218- /O.CAN.KSGF.FL.W.0095.000000T0000Z-130811T0325Z/ /HZLM7.1.ER.130809T1646Z.130809T2045Z.130810T0110Z.NO/ 848 PM CDT FRI AUG 9 2013 The Flood Warning is cancelled for The Gasconade River at Hazelgreen. * At 8:30 PM Friday The stage was 20.9 feet. * Flood stage is 21.0 feet. * Forecast...The river will continue to fall to 13.1 feet by Sunday morning. * Impact...At 21.0 feet...Minor flooding begins at the gage site and mainly affects low lying areas along the river. && LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 12:49 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 9, 12:49 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1249 PM CDT Fri Aug 9 2013
.UPDATE...
ISSUED AT 1234 PM CDT FRI AUG 9 2013
An area of rain over central MO gradually filled in this morning
along roughly 850mb convergence/elevated baroclinic zone. Legacy
radar estimated rainfall totals are underestimating badly in some
spots with a coop and media relayed reports of just over two
inches of rain in spots. Dual pol estimates seem more in line or
a bit high. Extended the flood warning northward over central
Missouri and kept it going into the this evening farther to the
south over the Waynesville and Salem areas where ongoing flooding
is still occurring.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 245 AM CDT FRI AUG 9 2013
The Missouri Ozarks and southeastern Kansas experienced a welcomed
but temporary break from the rain overnight. However the next
round of rain and thunderstorms was surging northeast across
Oklahoma toward the Ozarks ahead of a well defined shortwave
tracking out of western Oklahoma.
Expect this activity to spread northeast into far southern Missouri
during the predawn hours into Friday morning. This rainfall and additional
upstream development will be supported by an increasing but rather
modest low level jet ahead of this system that will interact the
with the 925-850 MB front draped across far southern Missouri. Low
level mass convergence and moisture transport within the 925-850
MB theta-e ridge will lead to an east to west oriented axis of
widespread showers and thunderstorms extending from southern
Kansas across southern Missouri as we head into the morning hours.
The persistent and efficient rainfall will lead to heavy rainfall
amounts and the risk for more flash flooding this morning. The
greatest risk for flooding will exist generally south of a line
from Ft. Scott Kansas to Rolla Missouri.
Some question to how precipitation will evolve this afternoon.
Near term models suggest scattered convection will redevelop ahead
of the shortwave and associated surface wave from northeastern
Oklahoma into southwestern Missouri. However extensive cloud cover
may limit instability and resulting convective development.
Convection will again develop tonight as yet another subtle
shortwave tracks east toward the Ozarks and the low level jet
interacts with the stalled 925-850 MB front across far southern
Missouri. The exact placement and northern extent of this rainfall
is somewhat in question but greatest risk for heavy rainfall and
flooding appears to be across far southern Missouri. However the
entire area remains at risk for flooding given the saturated
condition and elevated stream levels.
.LONG TERM...(Saturday Through Thursday)
ISSUED AT 245 AM CDT FRI AUG 9 2013
Rain and embedded convection will linger across southern Missouri
Saturday but the activity should taper off during the day.
There are indications the upper pattern may amplify just enough to
push the low level boundary farther south later this weekend.
However models differ on this and we generally remain stuck
between the upper ridge centered over the southwestern U.S. and
an upper trough across eastern Canada. So with that said there is
at least a chance for additional rainfall Sunday into early next
week. There will be a risk for heavy rainfall and flooding into
early next week but the timing and coverage is uncertain.
Models suggest the upper ridge will further amplify and expand
eastward toward the central U.S. later next week which may lead to
more substantial drying.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1234 PM CDT FRI AUG 9 2013
For the KSGF/KJLN/KBBG tafs, showers will continue to be possible
at times early this afternoon, but overall lower mvfr ceilings
will improve in the near term. Will continue to see further chances
for showers/thunderstorms later in the taf period, but the will be
hard to time. With the overall surface front remaining to the
south of the taf sites, lower mvfr/ifr ceilings may redevelop
again toward the 10z-12z time frame.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday afternoon FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Saturday afternoon FOR KSZ073-097-101.
&&
UPDATE...DSA
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...DSAHazardous weather outlook, Aug 9, 12:40 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1240 PM CDT FRI AUG 9 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1240 PM CDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... EXTREME FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... RAIN AND SCATTERED THUNDERSTORMS WILL PERSIST IN SOME AREAS INTO THIS AFTERNOON THEN INCREASE IN COVERAGE AND INTENSITY AGAIN LATE TONIGHT. THE HEAVY RAINFALL WILL LIKELY PRODUCE ADDITIONAL FLOODING ESPECIALLY SOUTH OF A LINE FROM JOPLIN TO EMINENCE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL PERSIST INTO SATURDAY MORNING. THE CHANCE FOR THUNDERSTORMS AND RISK FOR HEAVY RAINFALL WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO RELAY ANY INSTANCES OF FLOODING THAT THREATEN LIFE OR PROPERTY TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
In the hours before
Local storm report, Aug 9, 11:46 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1146 AM CDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 3 S WHEATLAND 37.90N 93.40W
08/09/2013 HICKORY MO LAW ENFORCEMENT
HIGHWAY 83 HAS WATER OVER THE ROAD SOUTH OF WHEATLAND.
&&
DSALocal storm report, Aug 9, 12:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 4 W FULTON 38.01N 94.80W
08/09/2013 BOURBON KS FIRE DEPT/RESCUE
FLOODING ALONG HIGHWAY 31 BETWEEN FULTON AND MAPLETON.
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:39 AM CDT | Flash Flood Warning | SGF | St. Clair, Vernon | 5 hr |
| Aug 9, 8:53 AM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more | 24 hr |
| Aug 9, 9:57 AM CDT | Areal Flood Advisory | SGF | Barry, McDonald, Stone, Taney | 23 hr |
| Aug 9, 10:54 AM CDT | Areal Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Phelps and 2 more | 21 hr |
| Aug 9, 11:28 AM CDT | Areal Flood Advisory | SGF | Benton, Hickory, Morgan, St. Clair | 6 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.